Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 27, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 16, 2016, 2:59 AM MDT. It took effect at Oct 16, 2016, 3:31 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 2:59 AM MDT (08:59 UTC)
- In effect from
- Oct 16, 2016, 3:31 AM MDT
- Expired
- Oct 16, 2016, 1:06 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
952 WWUS75 KPIH 160859 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 259 AM MDT SUN OCT 16 2016 IDZ020-021-170000- /O.NEW.KPIH.WI.Y.0027.161016T1700Z-161017T0000Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 259 AM MDT SUN OCT 16 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING. * IMPACTS/TIMING...BETWEEN 11 AM MDT AND 6 PM MDT THIS EVENING. HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG AND GUSTY CROSS WINDS ON STATE HIGHWAY 33 THROUGH MUD LAKE AND US ROUTE 20 AND 26 THROUGH ATOMIC CITY. STRONG WINDS WILL ALSO BE FELT ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS...THE SNAKE PLAIN FROM AMERICAN FALLS AND CRATERS OF THE MOON NATIONAL MONUMENT TO DUBOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
304 WWUS75 KPIH 160931 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 331 AM MDT SUN OCT 16 2016 IDZ017-170000- /O.EXB.KPIH.WI.Y.0027.161016T0931Z-161017T0000Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN 331 AM MDT SUN OCT 16 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING...UNTIL 6 PM MDT THIS EVENING. HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG AND GUSTY CROSS WINDS ON STATE HIGHWAY 24 BETWEEN BURLEY AND SHOSHONE AND US ROUTE 20 THROUGH PICABO AND CRATERS OF THE MOON NATIONAL MONUMENT. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS...THE EASTERN MAGIC VALLEY INCLUDING RICHFIELD AND BURLEY AND INTERSTATE 84 BETWEEN BURLEY AND AMERICAN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-021-170000- /O.EXT.KPIH.WI.Y.0027.161016T0931Z-161017T0000Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 331 AM MDT SUN OCT 16 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... * IMPACTS/TIMING...UNTIL 6 PM MDT THIS EVENING. HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG AND GUSTY CROSS WINDS ON STATE HIGHWAY 33 THROUGH MUD LAKE AND US ROUTE 20 AND 26 THROUGH ATOMIC CITY. STRONG WINDS WILL ALSO BE FELT ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS...THE SNAKE PLAIN FROM AMERICAN FALLS AND CRATERS OF THE MOON NATIONAL MONUMENT TO DUBOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
603 WWUS75 KPIH 161449 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 849 AM MDT SUN OCT 16 2016 IDZ017-021-161600- /O.CAN.KPIH.WI.Y.0027.000000T0000Z-161017T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO 849 AM MDT SUN OCT 16 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. STRONG FRONTAL WINDS THAT PASSED THROUGH THE REGION EARLIER THIS MORNING HAVE ALREADY BEGUN TO SUBSIDE AND WIND SPEEDS ACROSS THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY ARE CURRENTLY BELOW ADVISORY LEVELS. STRONG WINDS ALOFT WILL LIKELY MIX DOWN TOWARD THE SURFACE AGAIN THIS AFTERNOON BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. HENCE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ IDZ020-162030- /O.CON.KPIH.WI.Y.0027.000000T0000Z-161017T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 849 AM MDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG AND GUSTY CROSS WINDS ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS AND ACROSS THE INL. * TIMING...STRONG WINDS WILL CONTINUE THROUGH ABOUT 3 TO 6 PM MDT BEFORE SUBSIDING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS...THE UPPER SNAKE RIVER PLAIN...PRIMARILY ACROSS THE ARCO DESERT...INL AND MUD LAKE REGIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
706 WWUS75 KPIH 161906 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 106 PM MDT SUN OCT 16 2016 IDZ020-162015- /O.CAN.KPIH.WI.Y.0027.000000T0000Z-161017T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 106 PM MDT SUN OCT 16 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY FOR THE REMAINDER OF THIS AFTERNOON. STRONG GUSTY WINDS CONTINUED ACROSS INL THIS AFTERNOON BUT LARGELY REMAINED BELOW ADVISORY CRITERIA. THUS THE WIND ADVISORY FOR THE REMAINDER OF THIS AFTERNOON HAS BEEN CANCELLED IN ANTICIPATION OF WINDS DROPPING OFF FURTHER LATER THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 16, 2:54 AM MDT, 5 minutes earlier.
Area forecast discussion, Oct 16, 2:54 AM MDT, 5 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 254 AM MDT SUN OCT 16 2016 ...CORRECTED DATE/TIMES MENTIONED IN THE AVIATION SECTION... .DISCUSSION...Strong shortwave lifting across Idaho this morning and is causing widespread rain across the area. Snow levels are around 6500 to 7000 ft as the wave passes. Expect the heaviest precip to subside around sunrise as the upper system passes, though instability in the cool air behind the wave is resulting in some early morning lightning activity near Boise. Snow amounts look to be highest in the northern Wasatch range in southeast Idaho, which may receive about 3 to 5 inches today. We should also see gusty winds develop over the area with 30 to 35 mph wind speeds this afternoon across the Snake Plain. A second round of moderate to heavy rain is expected tonight as another shortwave and surface cold front make their way into Idaho. The heaviest precip will be starting this afternoon over the South Central and Southeastern Highlands and spreading to the Central Mountains from about 03Z to 12Z in the overnight hours. Snow levels in the Central mountains during this second round will be from about 6000 to 6500 ft, but model snow amounts have fallen slightly to 3-5 inches for that area. Snow amounts for the Caribou Highlands and the Northern Wasatch have increased however, and those areas should see 5 to 8 inches tomorrow night with snow levels 8000 ft dropping to 7000 ft. The post-frontal winds Monday afternoon look to be stronger than today's...possibly 40 to 50 mph. Along with the cold front, instability will be present to possibly result in thunder Monday afternoon. The third and final round of precip will begin on Tuesday as an upper trough begins to exit the coastal waters. Snow levels are low enough to possibly see a light dusting on the benches, but overall amounts above 6000 ft should be in the 1 to 3 inch range. Expect drier weather through the remainder of the period. Hinsberger && .AVIATION...Showers currently over the Snake Plain advance east of KIDA, KPIH and likely KDIJ by about 15Z. So ceilings expected to improve and remain VFR most of the day at those sites. KSUN will take a little longer until 16-17Z. winds in the Snake Plain this afternoon Southwest 25 to 35 kts between 17 and 23Z. This evening precipitation band advances back north with an elevated warm frontal band and ceilings drop back to MVFR at KPIH and KBYI around 17/03- 04Z. Another wave off the Pacific comes in late tonight and early Monday morning. Another round of strong Southwest winds expected in the Snake Plain on Monday with frontal band passing in the afternoon. snow levels this morning near 7000 feet elevation at KSUN sloping to near 7900 feet elevation at KPIH. By 17/00Z snow level at KSUN will be near 6600 feet and KPIH near 6500 feet. 17/12Z KSUN snow levels possibly 200 to 400 feet above the field, possibly a -RA/SN situation. RS && .FIRE WEATHER...Very moisture rich westerlies off the Pacific continue across Southeast Idaho today. The second in a series of embedded waves is crossing the Snake Plain, Southern Sawtooth Forest and Caribou-Targhee Forest today. There is one twist, that band of precipitation moves back north early this evening, possibly as far north as Kimama and Aberdeen through about midnight before being shunted off to the east, just as the third wave in the series off the Pacific approaches from the west. Overnight snow levels dip to near 6500 feet in the central mountains where 1 to 5 inches accumulation is possible in the upper elevations. Looks like some of the very moist air is being diverted along the southern border Sunday Evening, taking some away from the Galena Summit area. This afternoon will be windy in the Snake Plain with the passage of a cold front, an advisory has been issued. A second and stronger front is expected Monday afternoon. Southwest winds in the Upper snake Plain Monday will be 30 to 4o mph with gusts closer to 50 mph. The fourth and what should be the last wave in the series is still on track to come through on Tuesday. After that, a ridge of high pressure builds in and will bring warmer temperatures and drier conditions the last half of the week. RS && .PIH Watches/Warnings/Advisories... Wind Advisory from 11 AM this morning to 6 PM MDT this evening for IDZ020-021. &&
In the hours before
Special weather statement, Oct 15, 9:28 PM MDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 928 PM MDT SAT OCT 15 2016 IDZ018-019-022>025-031-032-161200- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...ST. ANTHONY... ASHTON...ISLAND PARK...DRIGGS...VICTOR...MALAD CITY...OAKLEY... ROCKLAND...HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS... PRESTON...MONTPELIER...HAILEY...KETCHUM...BELLEVUE...ARCO... CHALLIS...MACKAY 928 PM MDT SAT OCT 15 2016 ...RAIN AND HIGH ELEVATION SNOW LIKELY THROUGH TUESDAY... A STORM WILL BRING SEVERAL ROUNDS OF RAIN AND HIGH ELEVATION SNOW TO THE AREA. EXPECT SNOWFALL AMOUNTS OF 6 TO 10 INCHES ABOVE 8000 FEET. COLDER AIR WILL ARRIVE MONDAY WITH SNOW LEVELS FALLING TO 6500 FEET. 1 TO 4 INCHES IS POSSIBLE MONDAY AND MONDAY NIGHT FROM 6500 FEET TO 8000 FEET. THE VALLEYS INCLUDING THE SNAKE PLAIN AND MAGIC VALLEY COULD SEE BETWEEN A QUARTER AND THREE QUARTERS OF AN INCH OF RAIN. ANYBODY PLANNING OUTDOOR ACTIVITIES, INCLUDING HUNTERS, SHOULD PREPARE FOR THE WET WEATHER. MINOR ISOLATED FLOODING OR MUDSLIDES IS POSSIBLE, ESPECIALLY AROUND RECENT WILDFIRES. VALLE
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:15 PM MDT | Special Weather Statement | PIH | Jefferson | 45 min |
| Oct 16, 2:10 PM MDT | Wind Advisory | PIH | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.